MAUDE Adverse Event Report: BioFire Diagnostics, LLC BIOFIRE BCID2 PANEL

BioFire Diagnostics, LLC BIOFIRE BCID2 PANEL
Model Number RFIT-ASY-0147
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2026
Type of Reportable Event Serious Injury
Event or Problem Description
(b)(6) reported a potential false positive vana/b result on the biofire® blood culture identification 2 (bcid2) panel after testing a patient blood culture sample.The customer reported that due to the bcid2 result, that patient experienced indirect harm, specifically the patient was taken off of vancomycin and was put on 6 weeks of iv daptomycin and ampicillin then moved to linezolid, which might lead to serious injury if it were to recur.No patient harm was reported.The investigation determined that the most likely cause of the discrepant vana/b results was sensitivity/specificity differences between the biofire® bcid2 panel and comparator phenotypic susceptibility methods.
 
Additional Manufacturer Narrative
Investigation: the patient was a hemodialysis patient who had eight blood culture samples collected across different dates (b)(6) 2026).On (b)(6) 2026, the first, second, and third set of blood cultures were tested on the biofire® blood culture identification 2 (bcid2) panel.The bcid2 panel reported enterococcus faecium and vana/b as detected on 7 runs.On (b)(6) 2026, the fourth set of blood cultures were tested on the bcid2 panel.The bcid2 panel reported enterococcus faecium and vana/b as detected on 2 runs.The result reported to the physician was vana/b detected.On an unspecified date, gram stain, culture, and susceptibility testing were performed.Gram stain yielded gram positive cocci in pairs and chains.Culture was resulted as enterococcus faecium identified via mass spectrometry.Susceptibility testing showed vancomycin as susceptible via vitek ast-gp75 and confirmed via vancomycin etests and vancomycin kirby bauer discs as well.The customer reported that due to the bcid2 results, the patient was taken off of vancomycin and put on iv daptomycin and ampicillin for 6 weeks and then moved to linezolid.The patient was still hospitalized and the customer was unable to provide any additional information regarding patient care.No patient harm was reported.The analysis of the bcid2 panel run files provided by the customer showed robust melt signatures suggesting that the target nucleic acid present at a level that would be expected to be reproducible.Qc records for pouch/kit lot 3xl725/2504225 and instruments tm13299, tm02928, tm19280, tm01342, and tm04391 were reviewed.All qc metrics for the pouch/kit lot and instruments were met and passed.Instruments appeared to be operating as intended.Conclusion: the investigation determined that the most likely cause of the discrepant vana/b results was sensitivity/specificity differences between the biofire® bcid2 panel and comparator phenotypic susceptibility methods.The biofire® blood culture identification 2 (bcid2) panel is a multiplexed nucleic acid test intended for simultaneous qualitative detection and identification of multiple bacterial and yeast nucleic acids and select genetic determinants associated with antimicrobial resistance.While rare, discrepancies between biofire and other laboratory methods are part of the normal performance of the product observed in the field.Antimicrobial resistance can occur via multiple mechanisms.A detected result for a genetic marker of antimicrobial resistance cannot be definitively linked to the microorganism(s) detected.Culture is required to obtain isolates for antimicrobial susceptibility testing, and biofire® bcid2 panel results should be used in conjunction with culture results for the determination of susceptibility or resistance.Due to the high sensitivity/specificity of the biofire bcid2 panel and the ability to detect organisms/antimicrobial resistance genes directly from the patient's blood culture rather than isolated culture colonies, discrepancies with standard identification techniques can occur and are a part of normal system performance.False positive results can be the result of a variety of sources and causes.Detection of organism targets does not imply that the corresponding organisms are infectious or the causative agents for clinical symptoms.Results from this test are intended to be correlated with the clinical history, epidemiological data, and other data available to the clinician evaluating the patient.All identification results provided by the bcid2 panel are intended to be interpreted in conjunction with gram stain results.Clinical performance can be found in table 81 of the biofire® blood culture identification 2 (bcid2) panel instruction booklet: https://www.Biofiredx.Qarad.Eifu.Online/iti/all?keycode=iti0048.

Brand Name
BIOFIRE BCID2 PANEL
Common Device Name
BIOFIRE BCID2 PANEL
Manufacturer (Section D)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer (Section G)
BioFire Diagnostics, LLC
515 colorow dr
salt lake city UT 84108
Manufacturer Contact
515 colorow dr
salt lake city, UT 84108
+1(385)770-1328
MDR Report Key50198045
Report Number3002773840-2026-00031
Device Sequence Number12142874
Product Code PAM
UDI-Device Identifier00815381020338
UDI-Public00815381020338
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K243759
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRFIT-ASY-0147
Device Lot Number2504225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown